Post # 1
- Wedding: June 2008 - Hotel on the westside of Los Angeles
Anyone here on anti-anxiety/depression medication and noticed weight gain? I just started a new medication a little over a month ago (around the same time I started seriously watching my calories and exercising regularly). My weight has barely moved– just fluctuated up and down 2-3 lbs. I am wondering if it’s the medication. So frustrating! Anyone had a similar experience?
Post # 3
I’ve had that before. The only meds I’ve noticed that help me continue to lose the wieght is wellbutrin.
Post # 4
Yup! I was on celebrex(?)…went up 20 pounds! It came off way fast when I got off of the medicine.
Post # 5
@heathaah – did you perhaps mean celexa (or perhaps another drug)? Celebrex is traditionally used as a prescription anti-inflammatory medication. It’s kind of related to ibuprofen…
Post # 6
OOOPS!!! Haha, thanks!!! Yes, Celexa!!!
Post # 7
I’m on 10mg of Celexa for anxiety and I have actually noticed a little bit of weight loss, but I’m also trying to lose weight. I know that some of them do cause weight gain though, and that’s really frustrating!! I recommend you speak with your doctor so they can find something that works for your body 🙂
Post # 8
I take Ativan occasionally and haven’t noticed any weight changes (gain or loss). I only take it a few times a month though and am on a very low dose.
How frustrating for you 🙁
Post # 9
celexa and lexapro as well as some others made me nauseous, which suppressed my appetitie, which made me lose weight. i specifically asked for an anti-anxiety drug to increase my appetitie bc i am very small (you can read all about my cellulite woes on the past post a thon, so don’t even start hating, lol) and they put me on remeron which makes me eat all the time (which i love).
side effects are a b*^#h!
Post # 10
I started Pristiq a month or so ago, right when I started my diet/excercising, and I’ve gained weight! It’s supposed to do the opposite. I love it too much and am too happy, and have ironically more energy, to stop so I just have to work that much harder 🙁
Post # 11
I was on 10 mg of celexa and went up to 20 mg after 3 months. It was incredible for my anxiety but in those 6 months I gained 20 lbs! I ended up deciding I would take anxiety over weight gain anyday! I quit taking the celexa and it has not been easy for me to drop the extra weight.
Post # 12
It has not happened to me but I have heard of that happening
I take Paxil
Post # 13
I take diazepam (sp?) for anxiety, and haven’t noticed any weight gain that I can link to the drug, and not to something like (like eating too much fatty, delicious foods lately) 🙁
Post # 14
I was on Celexa a few years ago and gained 15 pounds. My body shape has always been remarkably resistant to change, so that was pretty new. It did come off gradually after I went off the meds, without drastic change in habits. My friend beat me, though – she gained 30 pounds on Lexapro which also came off after she went off of it.
Weight gain on SSRIs (which includes many anti-anxiety drugs) is a HUGE side effect and it’s often totally independent of whatever diet/exercise you’re doing. It’s not something people are always warned about, but it’s definitely out there as a very common side effect. Do not blame yourself, but also don’t just stop taking your pills just because of it – SSRI withdrawal can be REALLY rough. [reason #2 why I am not going back on that stuff]
I occasionally take ativan for short term anxiety control and haven’t noticed an issue with it. BUT benzodiazepenes are more of an emergency drug, and can be very addictive if used regularly. So it may or may not be a better option.